MAUDE Adverse Event Report: SMITH & NEPHEW, INC. META ANTERIOR DROP; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. META ANTERIOR DROP; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71654501
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during an internal fixation procedure, something that seemed to be like ¿burnt¿ plastic came out of one of the drill holes of a meta anterior drop when the drill and screw sleeves were inserted.The procedure was finished without delay using the same device.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
G3, h2, h3, and h6: the device, used in treatment, was returned for evaluation.A visual inspection of the returned device could not confirm the stated failure mode but could confirm that the device has scratches on it.A review of complaint history did not reveal additional complaints for the listed batch for the same failure mode.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.G2: report source update.

Brand Name
META ANTERIOR DROP
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12304591
Report Number1020279-2021-06281
Device Sequence Number3971123
Product Code HSB
UDI-Device Identifier03596010585820
UDI-Public03596010585820
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71654501
Device Catalogue Number71654501
Device Lot Number15MSP0017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2021
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1